MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR120308
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a healthcare professional, that a freeform xsft 3mm x 8 cm (xcr120308/ 31162597) and a mechanical detachment handle (mdh1/ 102109430) were used for an endovascular coiling procedure.During the procedure, the user reported coil- failure to detach after attempting to use the handle detacher twice and manual break once.The physician then decided to remove the coil, however, the coil prematurely detached in the microcatheter upon removal.Multiple unsuccessful attempts were made to aspirate coil out of microcatheter.Therefore, the microcatheter was removed and the physician was required to reengage the aneurysm.The surgery was delayed by 45 minutes.The procedure was successfully completed.There was no reported injury to the patient.On 23-apr-2025, additional information was received.Summary: the target treatment site was an unruptured aneurysm of the right middle cerebral artery bifurcation.Vessel characteristics were described as ¿mild tortuosity.¿ the 45-minute delay was considered to be clinically significant ¿because microcatheter had to be removed and aneurysm had to be re engaged.¿ when removed, the coil did not appear to be stretched or damaged.The microcatheter used was a ¿prowler 14¿ (606151fx/ lot # unknown).The microcatheter did not appear to be damaged.To complete the surgery, another cerepak freeform xsft 3mm x 8cm (product code/ lot # unknown) was used and the microcatheter was switched to an excelsior sl-10(stryker).Regarding the patient¿s current status, their condition was reported as unchanged from ¿baseline.¿ the lot number for the mechanical handler was provided: 102109430.This device information has been updated in the initial note above.Prior to the alleged device failure, one coil was previously implanted.There was no resistance during the advancement of the device through the microcatheter or positioning difficulty in the aneurysm.The patient is a 65-year-old female with a medical history of hypertension.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) section d2b ¿ procode: krd/hcg.The device was discarded, therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31162597 number, and no non-conformances related to the malfunction were identified.Failure to detach the cerepak coil could cause stretching, separation, and/or premature detachment, which could result in non-target site embolization, ischemia or infarct.Premature detachment in the microcatheter will require removal of both microcatheter and coil system as a unit with loss of target site, also with the potential for unintended target site embolization.There are clinical and procedural factors including vessel characteristics (i.E., tortuosity), device interaction, and operator technique, that may have contributed to the event rather than a device design or manufacturing issue.In this case, there were no reports of patient injury; however, it was reported the surgery was delayed by 45-minutes, to which the treating physician considered to be clinically significant.The severity is unknown.Based on this information, this event will be conservatively reported to the us fda under reporting criteria 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21917898
Report Number3008114965-2025-00358
Device Sequence Number15725023
Product Code KRD
UDI-Device Identifier10886704083658
UDI-Public(01)10886704083658(17)260831(10)31162597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberXCR120308
Device Lot Number31162597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE; PRESHAPED PROWLER14 45TIP 2MRK
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityHispanic
Patient RaceWhite